MAUDE Adverse Event Report: US SURGICAL PUERTO RICO ENDO MINI-SHEARS; LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)

US SURGICAL PUERTO RICO ENDO MINI-SHEARS; LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)
Model Number 174301
Medical Device Problem Code Flare or Flash (2942)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 10/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, during a laparoscopic gynecological procedure, while being used for excision/removal of endometriosis app lied to the pelvic wall, the insulation on the device had started to come off and that the bowel of the patient had been burnt out of sight of the surgeon.The burn was discovered after multiple uses; the surgeon did not state the energy settings.The doctor stitched the bowel to complete the case and resolve the issue.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic gynecological procedure, while being used for excision/removal of endometriosis app lied to the pelvic wall, the insulation on the device looked like it had started to delaminate or had been rubbed/damaged, the surgeon cannot say if any of the insulation material fell into the patient, and that the bowel of the patient had been burnt out of sight of the surgeon.The burn was discovered after multiple uses, the surgeon did not state the energy settings.The bowel was stitched to complete the case and resolve the issue.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that the sheath of the instrument was damaged.It was reported that there was a device related burn.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The issue can occur if excessive manipulation was applied to device during a surgical procedure.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: endoscopic procedures should be performed only by physicians having adequate training and familiarity with endoscopic techniques.Consult the medical literature relative to complications, hazards and techniques, prior to performing endoscopic procedures.A thorough understanding of the principles and techniques involved in laser and electrosurgical procedures is necessary to avoid shock and burn hazard to both patient and operator(s).Verify compatibility of instrumentation, and ensure that electrical isolation or grounding is not compromised.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO MINI-SHEARS
Common Device Name
LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key15658361
Report Number2647580-2022-03805
Device Sequence Number6436036
Product Code HET
UDI-Device Identifier10884523000672
UDI-Public10884523000672
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K903206
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number174301
Device Catalogue Number174301
Device Lot NumberP2E0439
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2022
Supplement Date Received by Manufacturer10/25/2022
12/22/2022
01/18/2023
Initial Report FDA Received Date10/24/2022
Supplement Report FDA Received Date11/09/2022
12/28/2022
02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown